Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Had very bad allergenic cold, turned to bronchitis. Took penicillin. Need a test?

Yes, In June I had a very bad allergenic type cold, which turned into bronchitis . I took penicillin and had a steroid shot, It s Sept. now and I can t smell or taste only certain things. This has never happened before. My regular doctor has scheduled me for and MRI today, and I haven t seen the ENT doctor yet. Do I need this test, and when can I expect my smell and taste to return ?
Asked On : Thu, 13 Sep 2012
Answers:  1 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Dear friend, welcome and thanks for entrusting your query here at Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Lack of smell (anosmia or dysosmia) is sometimes the presenting symptom of a sellar brain tumour. Hence a MRI must have been planned. You can get it done after seeing your ENT expert. He/ she can look into the local factors if any.
Do you have any eye problems/ visual disturbances?
It is not usual to have altered taste or smell after penicillin or steroid treatment short term.

Return of function can only be commented on evaluation.
I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Take care and please keep me informed of your progress at
Good Luck!
It helps us to improve continuously if you could please write a rating review before you ‘accept’ and ‘close’ the query.
Thank you!!
Answered: Wed, 17 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor